Anemia occurs when there is a drop in the red cells in your blood. These cells are responsible for carrying oxygen throughout your body. If you have few red blood cells to carry oxygen your heart will have to work harder than usual and you will have shortness of breath, feelings of tiredness, dizziness and weakness. Chemotherapy can cause anemia because chemotherapy drugs can have a temporal effect on your bone marrow and may so cause a reduction in the red blood cells.

It is important that you limit you activities, sleep adequately, eat a proper diet. Your red cell count will be constantly checked by your physician and you may require having a blood transfusion if your count is too low. Medications can be taken to boost your red cell count. However contact your doctor immediately if you feel very dizzy, feel you are going to faint, feel short of breath or your heart is pounding very fast. These may be a sign that your red cell count has fallen too low.